• Select Your Topic Then Scroll Down
    Alcohol Bupe Benzos
    Cocaine Heroin Opioids
    RCs Stimulants Misc
    Harm Reduction All Topics Gabapentinoids
    Tired of your habit? Struggling to cope?
    Want to regain control or get sober?
    Visit our Recovery Support Forums
  • Bluelight HOT THREADS
  • Let's Welcome Our NEW MEMBERS!

Methadone to Suboxone

trichr0me

Bluelighter
Joined
Nov 27, 2007
Messages
326
Is it possible to switch from 80mg of methadone to Suboxone comfortably?

I ask this because I am on 40mg of methadone and going up weekly and will be on it for 10 months, and might be somewhere around 80mg when i want to kick it.

I hear horror stories about kicking methadone, but now that they have Suboxone, I was figuiring you could switch over to that than kick that, which would be alot easier than having to goto the methadone clinic everyday and feeling like shit.

Has anyone on here tried this or heard about anyone trying pr even kicking methadone doing this?

Thanks for your guy's input, i appreciate it.
 

Kurrupt

Bluelighter
Joined
Apr 2, 2007
Messages
1,202
Location
Toronto, Canada
I think you'd want to taper the methadone before making a switch to Suboxone. You'd also probably start on a high Suboxone dose if you made the switch, most likely 8mg 3x a day. You'd have to taper the Suboxone then later before quitting it for it to be comfortable.
 

trichr0me

Bluelighter
Joined
Nov 27, 2007
Messages
326
Well yeah, I would be okay with tapering down off the Suboxone for 1-2 years after switching to it. What I am trying to figure out though is how low would i have to go on the methadone, to switch comfortably over to Suboxone?

Any ideas?

Thanks
 

Kurrupt

Bluelighter
Joined
Apr 2, 2007
Messages
1,202
Location
Toronto, Canada
You probably would want to get down to 20mg ideal comfortability. Or at the minimum 40mg would probably be acceptable.
 

trichr0me

Bluelighter
Joined
Nov 27, 2007
Messages
326
I was just reading on Suboxone.com , and on there they were talking about how you can use Suboxone to detox and then keep yourself maintained from methadone. I will definitely do this when i have to get off of methadone, I would love to taper down to a low dose of Suboxone/daily then keep maintained on the low dose of Suboxone for about another 6 months or so.

This is because I am doing a drug diversion program, in which I do 10months of Intensive Outpatient and graduate it. So until I finish this program they will be paying for my methadone treatment, and i have no idea how much it cost's or if DSHS will pay for it.

Thanks for the help kurrupt, I appreciate it.

Might not need anymore information, although if you or someone have successful experienced doing something along the lines of this, please give me your insight on what happened.
 

HYDRO_CHRONIC

Bluelighter
Joined
Apr 23, 2001
Messages
2,995
uh it is not that easy ,you wil go through some pain,methadone will BUILD UP in your body after taking it for long periods ,meaning even if you dont take your daily dose ,you will have a "reserve"built up ,i was on 50-to100mg daily for 3 months and when i stopped/got cut off i didnt get sick for 7 days and even then i wasnt sick ,i just couldnt sleep ,had restles leg bad though

now what 8im getting at if youtaper,well even though you might taper ,i would NOT introduce an ANTAGONIST to your body within 10 days of quiting,BUT i have gottin away with a VERY low dose like 3 days after nt taking any methadone ,then go from there

the first 3-7 days on BUPE will be kinda rough,after all your still ripping a small dose of the agonist//methadone from the receptors

i wouldnt go much higher if you plan on just going to suboxone ,just do it now...well do what i said above
 

MethaContin

Ex-Bluelighter
Joined
Apr 20, 2007
Messages
3,985
trichr0me said:
Is it possible to switch from 80mg of methadone to Suboxone comfortably?

I ask this because I am on 40mg of methadone and going up weekly and will be on it for 10 months, and might be somewhere around 80mg when i want to kick it.

I hear horror stories about kicking methadone, but now that they have Suboxone, I was figuiring you could switch over to that than kick that, which would be alot easier than having to goto the methadone clinic everyday and feeling like shit.

Has anyone on here tried this or heard about anyone trying pr even kicking methadone doing this?

Thanks for your guy's input, i appreciate it.
You'd HAVE to switch to SUBUTEX OR YOU WILL GET OPIATE WITHDRAWALS, YOU CANT TAKE SUBOXONE WITHOUT HAVING OPIATE WITHDRAWALS, Because of the ADDED naloxone. You have to wait until ALL OPIATE AGONISTS ARE OUT OF YOUR SYSTEM................................ Good luck
 

MethaContin

Ex-Bluelighter
Joined
Apr 20, 2007
Messages
3,985
Yeah they like you to be DOWN TO 30mgs OF METHADONE before Switching to SUBUTEX.....

So you ONLY HAVE 10MGS to go!!!!!!!!!!
 

pinpoint

Bluelighter
Joined
Jul 24, 2007
Messages
2,367
Location
Make Other Drugs Great Again
^^ once again, you are wrong. why don't you just stop posting altogether?


it is the bupe that causes the precipitated withdrawal, not the nalaxone. bupe has a higher affinity than nalaxone, so it is the bupe that competes at the receptor site with methadone and causes the precipitated withdrawal.

p.s. MethaContin, WHY do YOU TYPE like THIS? ITS SO fucking....ANNOYING!
 

MethaContin

Ex-Bluelighter
Joined
Apr 20, 2007
Messages
3,985
pinpoint said:
^^ once again, you are wrong. why don't you just stop posting altogether?


it is the bupe that causes the precipitated withdrawal, not the nalaxone. bupe has a higher affinity than nalaxone, so it is the bupe that competes at the receptor site with methadone and causes the precipitated withdrawal.

p.s. MethaContin, WHY do YOU TYPE like THIS? ITS SO fucking....ANNOYING!

It MUST be a mixture of the two, because I heard that from a DOCTOR (an MD) He was a shrink that Prescribed methadone/ Suboxone/Subutex (SO HE DIDNT KNOWE TOO MUCH ABOUT IT), If it was wrong Iam sorry but that was taken from an MD's mouth.
 

MethaContin

Ex-Bluelighter
Joined
Apr 20, 2007
Messages
3,985
pinpoint said:
^^ once again, you are wrong. why don't you just stop posting altogether?


it is the bupe that causes the precipitated withdrawal, not the nalaxone. bupe has a higher affinity than nalaxone, so it is the bupe that competes at the receptor site with methadone and causes the precipitated withdrawal.

p.s. MethaContin, WHY do YOU TYPE like THIS? ITS SO fucking....ANNOYING!
Wah 8)
 

jasoncrest

Bluelighter
Joined
Sep 15, 2003
Messages
3,957
Location
France
You can switch from Methadone to Suboxone/Subutex without tapering the Methadone.
I did it (I was at ~90mg Methadone/day)
But you really have to wait until you're in hardcore withdrawal (when you start crawling on the floor crying from the pain).
This takes usually 72 hours (sometimes more).
 

mr Bungle

Bluelighter
Joined
Jul 4, 2006
Messages
205
get on suboxone ASAP!!!!

I was no methadone and switch to suboxone and it is the best thing i have done.

There really is NO need to suffer that much.

What I did:

Got my daily methadone down to 40mg (doesnt have to be that low)

I started on 16mg (pritty high, but thats what I asked for and there dont cost me a penny in England)

When you first start on suboxone there is chance of percipertated (my spelling is terrible) withdrawl, so they recomend that you wait 48 hours after your methadone dose first. Now screw that for a laugh! Theres no need for that also, tho do wait a good 24 hours.
 

mr Bungle

Bluelighter
Joined
Jul 4, 2006
Messages
205
What you should do (my recomendation) is take 4mgs of suboxone wait 4-6 hours then take another 4mgs wait 4-6 hours then take 4mgs and so on and so on, just for the first day.
 

mr Bungle

Bluelighter
Joined
Jul 4, 2006
Messages
205
sorry for the post after post but it will only let me post a small number of words I HATE MY COMPUTER
 

HYDRO_CHRONIC

Bluelighter
Joined
Apr 23, 2001
Messages
2,995
jasoncrest:you must have not been on methadone very long to be in that much pain in 72hrs

i was on 50-100mg for 3 months ,when i stopped i felt FINE for 7 days ,and after that all i felt was restless leg and sleeplessness
 

jasoncrest

Bluelighter
Joined
Sep 15, 2003
Messages
3,957
Location
France
HYDRO_CHRONIC said:
jasoncrest:you must have not been on methadone very long to be in that much pain in 72hrs

i was on 50-100mg for 3 months ,when i stopped i felt FINE for 7 days ,and after that all i felt was restless leg and sleeplessness
I was into alcohol too, and chronic alcohol consumption induces P450 enzymes, which make the Methadone last MUCH shorter (I would wake up every morning in withdrawal, only 24 hours after the last dose)....
 

HYDRO_CHRONIC

Bluelighter
Joined
Apr 23, 2001
Messages
2,995
ok that explains alot,what exactly happens when p450 enzymes are induced?

does it bond with methadone,...or what?
 
Top